MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22421100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).On investiagtion of the photo of the charger, the port looks melted.The trend analysis shows the the usb-c connector breaks down mechanically.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector investigation is still ongoing, a final report will be submitted upon completion.
 
Event or Problem Description
It was reported: user was "trying to get used to the hearing aids" so doesn't wear every day - in fact leaves them in charger, plugged into a power strip for 3-4 days.She now reports a "burning smell and the aids are hot" and no longer turn on.No further information reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4) on investigation of the photo of the charger, the port looks melted.The trend analysis shows the usb-c connector breaks down mechanically.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector investigation is still ongoing, a final report will be submitted upon completion.22jun2023 follow up reported: b3 - added date 04/01/2023 b4 - updated date to 06/22/2023 g6 - changed to "follow up" and added fu number "1" h2 - ticked "additional information" h3 - device evaluated by manufacturer - changed to "yes" h4 - device manufacture date changed from 11/03/2022 to 01/06/2023 h6 - type of investigation added code "10 - testing of actual/suspected device" technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case concluded: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.Device investigation confirm trended case conclusion.Clinical assessment conclusion clinical evaluation: it is reported that the user experienced a burning smell from the charger, and that the hearing aids are hot and no longer turn on.User does not wear hearing aids every day, and leaves them in the charger, plugged into power strip for 3-4 days.There was no report of harm to the user, and no reported property damage.No mention of whether the accessories used were original.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a final report.No further follow up is expected.

Brand Name
GN HEARING
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17001397
Report Number3005650109-2023-00067
Device Sequence Number20404745
Product Code OSM
UDI-Device Identifier05708296255153
UDI-Public05708296255153
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number22421100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale